MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 08/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.Additional information has been requested.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during an intraocular lens (iol) implant procedure, after the iol was loaded and injected into the capsular bag a fissure was observed in the central area of the lens.The iol was removed and the incision was enlarged.In the process the haptic also ruptured.The procedure was completed with the same iol model and power.Additional information was received and reported that there was no harm to the patient.
 
Additional Manufacturer Narrative
The lens was returned in a small glass container.Solution was observed, on the lens.One haptic was broken/torn from the haptic/optic junction area (returned).The optic has a torn/split/cracked area, near the central optic zone.A qualified cartridge was indicated.The handpiece and viscoelastic were unspecified.It is unknown, it qualified products were used.The reported lens damage was observed.All lenses are 100% inspected for cosmetic attributes.And the damage exhibited by the returned complaint sample would not have met companies release criteria.Based on our observation, and the review of manufacturing records, it can be reasonably concluded, that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely, related to customer handling.Not enough information was provided to determine, if a qualified handpiece and viscoelastic was used.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications, during the implantation process.Company recommends using the qualified company ¿ iol delivery system or any other company qualified combination.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8175514979
MDR Report Key12487402
Report Number1119421-2021-01771
Device Sequence Number3349837
Product Code MFK
UDI-Device Identifier00380652357791
UDI-Public00380652357791
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/22/2025
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.230
Device Lot Number15116709
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer10/29/2021
Initial Report FDA Received Date09/17/2021
Supplement Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MCPHERSON - FORCEPS; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; UNK INJECTOR; UNK VISCOELASTIC; MCPHERSON - FORCEPS; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; UNK INJECTOR; UNK VISCOELASTIC
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown